Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A comparison of metrics on Teichmüller space

Author: Michele Linch
Journal: Proc. Amer. Math. Soc. 43 (1974), 349-352
MSC: Primary 32G15
MathSciNet review: 0338453
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The length in the Weil-Petersson metric of the Teichmüller geodesic between two points is computed, yielding the result that the Weil-Petersson metric is dominated by a constant multiple of the Teichmüller metric.

References [Enhancements On Off] (What's this?)

  • [1] L. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand Math. Studies, no. 10, Van Nostrand, New York, 1966. MR 34 #336. MR 0200442 (34:336)
  • [2] -, Some remarks on Teichmüller's space of Riemann surfaces, Ann. of Math. (2) 74 (1961), 171-191. MR 34 #4480. MR 0204641 (34:4480)
  • [3] L. Ahlfors and L. Bers, Riemann's mapping theorem for variable metrics, Ann. of Math. (2) 72 (1960), 385-404. MR 22 #5813. MR 0115006 (22:5813)
  • [4] L. Bers, Quasiconformal mappings and Teichmüller's theorem. Analytic functions, Princeton Univ. Press, Princeton, N.J., 1960, pp. 89-119. MR 22 #5716. MR 0114898 (22:5716)
  • [5] -, Spaces of Riemann surfaces, (Proc. Internat. Congress Math., 1958), Cambridge Univ. Press, New York, 1960, pp. 349-361. MR 23 #A1796. MR 0124484 (23:A1796)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32G15

Retrieve articles in all journals with MSC: 32G15

Additional Information

Keywords: Teichmüller space, Riemann surface, Beltrami differential, quasiconformal mapping, Teichmüller metric, Weil-Petersson metric
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society